Oklahoma, 2006High Wind in Oklahoma, February 16, 2006
February 16, 2006 · NWS OUN · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 16, 3:21 PM CST, 4 hours 54 minutes earlier.
Area forecast discussion, Feb 16, 3:21 PM CST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
321 PM CST THU FEB 16 2006
.DISCUSSION...
STRONG COLD FRONT HAS MOVED THRU ALL BUT EXTREME SE PORTIONS OF FA.
THE FRONT WILL CONT TO MOVE SOUTH AND SHUD BE OUT OF FA WITHIN THE
NEXT FEW HOURS. HAVE SEEN LARGE TEMP FALLS TODAY WITH THE PASSAGE OF
THE FRONT. STRONG WINDS HAVE ALSO SHIFTED TO THE NORTH BEHIND THE
FRONT. WINDS WILL REMAIN STRONG THIS EVENING. SHWRS/TSTMS HAVE
DEVELOPED IN EASTERN OK ALONG THE COLD FRONT THIS AFTN. THERE IS
STILL A SMALL CHANCE OF ISOLATED TSTM IN ATOKA AND BRYAN COUNTIES
LATE THIS AFTN BEFORE THE BNDRY MOVES OUT OF THE AREA. COLD TEMPS
TONITE AS CANADIAN AIR CONT TO MOVE INTO THE AREA. COLD DAY ON TAP
FOR FRI WITH HIGHS IN THE 30S ACROSS THE AREA.
FOCUS THEN SHIFTS TO THIS WEEKEND...WITH THE BEST OPPORTUNITY FOR
WINTRY PRECIP DURING TWO EVENTS. THE FIRST EVENT WILL LIKELY BE
FRI NITE/SAT MORNING AND THEN AGAIN LATE SAT NITE/SUN. THE MOST
LIKELY AREA FOR PRECIP DURING THE FIRST EVENT WILL BE IN SE PORTIONS
OF THE FA DUE TO WAA/ISENTROPIC LIFT/FRONTOGENESIS. PRECIP WILL
LIKELY INITIALLY BEGIN AS RAIN MAYBE MIXED WITH SLEET FRI THEN
CHANGING TO ZR/IP IN THIS AREA. THE REST OF THE FA MAY SEE LIGHT
AMOUNTS OF SN OR IP DURING THE FIRST EVENT. WITH NO STRONG LIFTING
MECHANISM... DRY LOW LVLS TO OVERCOME... WARM GROUND TEMPS AND
PRECIP INITIALLY BEGINNING AS LIQUID...BELIEVE THE FREEZING RAIN
AMOUNTS WILL BE LOW ENOUGH THAT WILL HOLD OFF ON A WATCH FOR THE
FIRST EVENT AT THIS TIME AND WILL COVER WITH A SPECIAL WX STATEMENT
(SPSOUN). HOWEVER... STILL SOME UNCERTAINTIES SO MORE SIGNIFICANT
AMOUNTS ARE STILL NOT OUT OF QUESTION AND LATER SHIFTS WILL CONT TO
MONITOR. MOST OF THE ICING THAT DOES OCCUR IS EXPECTED TO BE ON
ELEVATED SURFACES DUE TO THE WARM GROUND TEMPS.
THE SECOND EVENT LATE SAT NITE/SUN WILL SHIFT THE BEST AREA FOR
WINTRY PRECIP TO CENTRAL OK. SNOW/SLEET/FREEZING RAIN WILL BE
POSSIBLE ACROSS THE FA WITH THIS EVENT. MORE SIGNIFICANT AMOUNTS
WILL BE POSSIBLE WITH THIS EVENT THAN THE FIRST ONE. HOWEVER...
UNCERTAINTIES IN THE DETAILS WITH THIS SECOND EVENT. THE MAJORITY OF
THE WINTER PRECIP IS EXPECTED TO END SUN... WITH THE LOSS OF MOST OF
THE LIFT. HOWEVER... SOME LINGERING FREEZING DRIZZLE/SNOW FLURRIES
WILL BE POSSIBLE SUN NITE/MON MORNING BEFORE ENDING. NO MAJOR
CHANGES AFTER THIS WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 20 34 20 28 / 10 0 40 30
HOBART OK 20 33 20 27 / 0 0 20 30
WICHITA FALLS TX 25 36 25 30 / 10 10 40 30
GAGE OK 10 30 10 24 / 0 0 20 20
PONCA CITY OK 15 32 15 25 / 0 0 20 20
DURANT OK 30 37 27 32 / 10 20 70 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR OKZ032-OKZ036-
OKZ037-OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-
OKZ045-OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.
TX...RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR TXZ083-TXZ084-
TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
&&
20/25Hazardous weather outlook, Feb 16, 11:10 AM CST, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1110 AM CST THU FEB 16 2006
OKZ004>048-050>052-TXZ083>090-171300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1110 AM CST THU FEB 16 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS SOUTHEAST OKLAHOMA
THIS AFTERNOON AS A COLD FRONT MOVES THROUGH THE AREA. HOWEVER...
INSTABILITY WILL REMAIN TOO LOW TO SUPPORT SEVERE THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY FEB 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...15 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.
OTHER HAZARDOUS WEATHER...
VERY HIGH TO EXTREME WILDFIRE CONDITIONS WILL EXIST ALONG THE RED
RIVER THIS AFTERNOON. ALSO...WIND CHILLS THIS EVENING AND OVERNIGHT
WILL RANGE FROM THE SINGLE DIGITS NEAR THE KANSAS BORDER TO THE 20S
ALONG THE RED RIVER.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
OTHER HAZARDOUS WEATHER...
SINGLE DIGIT TO NEAR 20 DEGREE WIND CHILLS WILL PERSIST THROUGH
EARLY MORNING FRIDAY.
THERE IS ALSO A CHANCE OF MIXED WINTER PRECIPITATION THIS WEEKEND.
THE GREATEST CHANCES OF FREEZING RAIN AND SLEET CURRENTLY APPEAR TO
BE ACROSS THE SOUTHEASTERN HALF OF OKLAHOMA FROM FRIDAY NIGHT INTO
SATURDAY...AND AGAIN FROM LATE SATURDAY NIGHT INTO SUNDAY. THERE
COULD BE ENOUGH ICE TO CAUSE HAZARDOUS TRAVEL CONDITIONS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
JAMESIn the hours before
Special weather statement, Feb 16, 3:40 PM CST, 4 hours 35 minutes before
OKZ004>048-050>052-TXZ083>090-170400-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
340 PM CST THU FEB 16 2006
...MUCH COLDER WEATHER WITH A CHANCE FOR ICE AND SNOW THROUGH THE
WEEKEND...
MUCH COLDER TEMPERATURES SWEPT INTO THE SOUTHERN PLAINS ON THURSDAY
BEHIND A STRONG CANADIAN COLD FRONT THAT MOVED THROUGH OKLAHOMA AND
WESTERN NORTH TEXAS. LOW TEMPERATURES TONIGHT ARE EXPECTED TO RANGE
FROM AROUND 10 DEGREES IN NORTHWEST OKLAHOMA... TO THE MID 20S IN
WESTERN NORTH TEXAS... TO THE LOWER 30S IN SOUTHEAST OKLAHOMA.
MEANWHILE... WIND CHILLS ARE EXPECTED TO FALL TO NEAR ZERO IN
NORTHWEST OKLAHOMA WITH VALUES IN THE LOWER 20S ACROSS THE RED RIVER
VALLEY. MEANWHILE... HIGH TEMPERATURES ARE NOT EXPECTED TO CLIMB OUT
OF THE 30S THROUGH THE WEEKEND.
A WINTRY MIX OF ICE AND SNOW WILL ALSO AFFECT PARTS OF OKLAHOMA AND
NORTH TEXAS BEGINNING LATE FRIDAY AND CONTINUING THROUGH THE
WEEKEND. MOISTURE FROM SOUTH TEXAS IS EXPECTED TO MOVE INTO SOUTHERN
OKLAHOMA BY LATE FRIDAY AFTERNOON... AND SPREAD NORTH OVER MUCH OF
OKLAHOMA AND WESTERN NORTH TEXAS FRIDAY NIGHT.
THE BEST CHANCE FOR WINTER PRECIPITATION IS EXPECTED TO BE ACROSS
PORTIONS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA FRIDAY NIGHT WHERE
PERIODS OF SLEET AND FREEZING RAIN WILL BE POSSIBLE. AT THIS TIME...
IT APPEARS THAT THE PRECIPITATION AMOUNTS WILL BE FAIRLY LIGHT...
AND GROUND TEMPERATURES SUFFICIENTLY WARM TO PREVENT WIDESPREAD
TRAVEL PROBLEMS. HOWEVER... EXPOSED SURFACES... INCLUDING BRIDGES
AND OVERPASSES... COULD EXPERIENCE LIGHT ICE ACCUMULATIONS FRIDAY
NIGHT AND EARLY SATURDAY. FARTHER TO THE NORTH... SCATTERED LIGHT
SLEET AND SNOW WILL BE POSSIBLE OVER CENTRAL AND NORTHERN OKLAHOMA
INTO WESTERN NORTH TEXAS.
SCATTERED AREAS OF LIGHT WINTER PRECIPITATION MAY CONTINUE THROUGH
THE DAY ON SATURDAY... BEFORE BECOMING MORE WIDESPREAD SATURDAY
NIGHT AS A STORM SYSTEM APPROACHES. AT THIS TIME... IT APPEARS THAT
SOMEWHAT HIGHER ACCUMULATIONS OF THE WINTRY PRECIPITATION WILL BE
POSSIBLE OVER THE AREA... INCLUDING PORTIONS OF CENTRAL OKLAHOMA...
SATURDAY NIGHT AND SUNDAY MORNING. THE PRECIPITATION IS EXPECTED TO
TAPER OFF LATE SUNDAY AND EARLY MONDAY.
BE SURE TO DRESS APPROPRIATELY FOR THE COLD WEATHER. PEOPLE ARE
ADVISED TO STAY INFORMED OF THE LATEST FORECASTS... STATEMENTS...
AND POSSIBLE WATCHES AND WARNINGS CONCERNING THE POTENTIAL FOR ICE
AND SNOW THROUGH THE WEEKEND.
CJS/MAXWELL
Special weather statement, Feb 16, 7:05 PM CST, 1 hour 10 minutes before
OKZ004>048-050>052-TXZ083>090-170900-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
705 PM CST THU FEB 16 2006
...MUCH COLDER WEATHER WITH A CHANCE FOR ICE AND SNOW THROUGH THE
WEEKEND...
MUCH COLDER TEMPERATURES SWEPT INTO THE SOUTHERN PLAINS ON THURSDAY
BEHIND A STRONG CANADIAN COLD FRONT THAT MOVED THROUGH OKLAHOMA AND
WESTERN NORTH TEXAS. LOW TEMPERATURES TONIGHT ARE EXPECTED TO RANGE
FROM AROUND 10 DEGREES IN NORTHWEST OKLAHOMA... TO THE MID 20S IN
WESTERN NORTH TEXAS... TO THE LOWER 30S IN SOUTHEAST OKLAHOMA.
MEANWHILE... WIND CHILLS ARE EXPECTED TO FALL TO NEAR ZERO IN
NORTHWEST OKLAHOMA WITH VALUES IN THE LOWER 20S ACROSS THE RED RIVER
VALLEY. HIGH TEMPERATURES ARE NOT EXPECTED TO CLIMB OUT OF THE 30S
THROUGH THE WEEKEND.
A WINTRY MIX OF ICE AND SNOW WILL ALSO AFFECT PARTS OF OKLAHOMA AND
NORTH TEXAS BEGINNING LATE FRIDAY AND CONTINUING THROUGH THE
WEEKEND. MOISTURE FROM SOUTH TEXAS IS EXPECTED TO MOVE INTO SOUTHERN
OKLAHOMA BY LATE FRIDAY AFTERNOON... AND SPREAD NORTH OVER MUCH OF
OKLAHOMA AND WESTERN NORTH TEXAS FRIDAY NIGHT.
THE BEST CHANCE FOR WINTER PRECIPITATION IS EXPECTED TO BE ACROSS
PORTIONS OF SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA FRIDAY NIGHT WHERE
PERIODS OF SLEET AND FREEZING RAIN WILL BE POSSIBLE. AT THIS TIME...
IT APPEARS THAT THE PRECIPITATION AMOUNTS WILL BE FAIRLY LIGHT...
AND GROUND TEMPERATURES SUFFICIENTLY WARM TO PREVENT WIDESPREAD
TRAVEL PROBLEMS. HOWEVER... EXPOSED SURFACES... INCLUDING BRIDGES
AND OVERPASSES... COULD EXPERIENCE LIGHT ICE ACCUMULATIONS FRIDAY
NIGHT AND EARLY SATURDAY. FARTHER TO THE NORTH... SCATTERED LIGHT
SLEET AND SNOW WILL BE POSSIBLE OVER CENTRAL AND NORTHERN OKLAHOMA
INTO WESTERN NORTH TEXAS.
SCATTERED AREAS OF LIGHT WINTER PRECIPITATION MAY CONTINUE THROUGH
THE DAY ON SATURDAY... BEFORE BECOMING MORE WIDESPREAD SATURDAY
NIGHT AS A STORM SYSTEM APPROACHES. AT THIS TIME... IT APPEARS THAT
SOMEWHAT HIGHER ACCUMULATIONS OF THE WINTRY PRECIPITATION WILL BE
POSSIBLE OVER THE AREA... INCLUDING PORTIONS OF CENTRAL OKLAHOMA...
SATURDAY NIGHT AND SUNDAY MORNING. THE PRECIPITATION IS EXPECTED TO
TAPER OFF LATE SUNDAY AND EARLY MONDAY.
BE SURE TO DRESS APPROPRIATELY FOR THE COLD WEATHER. PEOPLE ARE
ADVISED TO STAY INFORMED OF THE LATEST FORECASTS... STATEMENTS...
AND POSSIBLE WATCHES AND WARNINGS CONCERNING THE POTENTIAL FOR ICE
AND SNOW THROUGH THE WEEKEND.
CJS/MAXWELL
High Wind, Comanche
- When
- February 16, 8:15 PM CST to 9:15 PM CST
- Where
- Comanche forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.662, -98.472 (the zone’s center; the record gives no point)
The Oklahoma mesonet site three miles west of Medicine Park measured several wind gusts above 50 knots (58mph). The strongest gust measured was 54 knots (62 mph) at 20:15 and 20:45 CST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in California, February 16 to 17, 2006$12 million · 4 events
- Tornado and Hail in Indiana, February 16, 2006$1.6 million · F1 · 19 events
- Ice Storm and Heavy Snow in Michigan, February 16, 2006$1.0 million · 13 events
- Ice Storm in Michigan, February 16, 2006$1.0 million · 3 events
- Hail in Missouri, February 16, 2006$645,000 · 3 in hail · 8 events
- Tornado in Missouri, February 16, 2006$100,000 · F1 · 1 event
- Damaging Wind in Indiana, February 16, 2006$100,000 · 65 kt wind · 1 event
- Tornado in Illinois, February 16, 2006$20,000 · F1 · 1 event
- Cold in North Dakota, February 16 to 18, 200636 events
- Damaging Wind in Missouri, February 16, 2006$50,000 · 70 kt wind · 1 event
- Blizzard and Winter Storm in Michigan, February 16 to 18, 200630 events
- Blizzard and Winter Storm in Wisconsin, February 16, 200625 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493028.